MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac artery.A 7.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during initial inflation, the balloon deflated before it reached to its rated burst pressure.The procedure was completed with another of the same devices.No patient complications were reported, and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac artery.A 7.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during initial inflation, the balloon deflated before it reached to its rated burst pressure.The procedure was completed with another of the same devices.No patient complications were reported, and the patient status was stable.It was further reported that the target lesion was 60% stenosed, non-tortuous, and mildly calcified.
 
Additional Manufacturer Narrative
Device evaluated by mfr: mustang 7.0 x 60, 75cm was received for analysis.The following attributes were examined.The device was received in two sections due to device separation.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A complete balloon circumferential tear was identified located at the proximal balloon bond.From the complete circumferential tear, the distal section of balloon material was also torn longitudinally along its entire length.No other issues were noted with the balloon material.As per mustang specification, the rated burst pressure for this device is 20 atmospheres.A visual examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to have separated at approximately 30mm proximal of the distal markerband.This type of damage is consistent with excessive tensile force being applied to the device.The shaft was also noted to be severely kinked at more than one location.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac artery.A 7.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during initial inflation, the balloon deflated before it reached to its rated burst pressure.The procedure was completed with another of the same devices.No patient complications were reported, and the patient status was stable.It was further reported that the target lesion was 60% stenosed, non-tortuous and non-calcified.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17264267
Report Number2124215-2023-34571
Device Sequence Number20311008
Product Code FGE
UDI-Device Identifier08714729793861
UDI-Public08714729793861
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0030381903
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer07/13/2023
07/31/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date07/17/2023
08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown